Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 42, NWS Albany, NY

August 9, 2013Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at Aug 9, 2013, 8:19 AM EDT for Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2013, 8:19 AM EDT (12:19 UTC)
Expired
Aug 9, 2013, 12:15 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 102 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 12:00 PM EDTFLASH FLOODLagrangeville, NYCREEK OVERFLOW ACROSS ROAD. WATER 6-12 INCHES DEEP.
Aug 9, 12:18 PM EDTFLASH FLOODWinsted, CTSEVERAL CITY STREETS CLOSED DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 221 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WGUS51 KALY 091219
FFWALY
CTC005-NYC027-111-091615-
/O.NEW.KALY.FF.W.0042.130809T1219Z-130809T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
819 AM EDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RHINEBECK...POUGHKEEPSIE...PAWLING...
  BEACON...
  SOUTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...NEW PALTZ...KINGSTON...ELLENVILLE...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

* UNTIL 1215 PM EDT

* AT 814 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM HEAVY RAIN WITH ISOLATED THUNDERSTORMS OVER    
  THE WARNED AREA. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS FALLEN  
  IN THE PAST 3 HOURS. AS RAIN CONTINUES TO TRACK THROUGH THE        
  REGION...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE       
  THROUGH 10 AM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THOMASTON...WINSTED...TERRYVILLE...SHARON...NORFOLK...NEW
  PRESTON...NEW HARTFORD...LITCHFIELD...KENT...FALLS VILLAGE...
  CORNWALL BRIDGE...TILLSON...STANFORDVILLE...STAATSBURG...RED
  HOOK...PORT EWEN...PLEASANT VALLEY...NAPANOCH...MILLERTON...
  MILLBROOK...KERHONKSON...HYDE PARK...HURLEY...HIGHLAND...
  FAIRVIEW...DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4158 7396 4162 7426 4159 7436 4174 7458
      4175 7458 4202 7386 4194 7353 4203 7348
      4203 7301 4197 7302 4197 7292 4192 7290
      4179 7301 4164 7298 4146 7331 4149 7345
      4166 7351 4152 7353 4149 7392 4144 7399

$$
3 follow-up statements
975 
WGUS71 KALY 091316
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
916 AM EDT FRI AUG 9 2013

CTC005-NYC027-111-091615-
/O.CON.KALY.FF.W.0042.000000T0000Z-130809T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-ULSTER NY-DUTCHESS NY-
916 AM EDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
DUTCHESS...SOUTHERN ULSTER AND LITCHFIELD COUNTIES...

AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS PRODUCING 
FLASH FLOODING OVER THE WARNED AREA. THE HEAVIEST RAIN IS OVER 
DUTCHESS COUNTY...TRACKING INTO LITCHFIELD COUNTY. 

ADDITIONAL RAINFALL IS TRACKING OUT OF THE EASTERN CATSKILLS TOWARD 
ULSTER COUNTY. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN IN SOME AREAS 
OF SOUTHERN ULSTER AND SOUTHERN DUTCHESS COUNTIES...AND RAINFALL 
TOTALS ACROSS ULSTER...DUTCHESS AND LITCHFIELD COUNTIES SHOULD RANGE 
BETWEEN 2 AND 4 INCHES OF RAIN BY 11 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
TORRINGTON...SHARON...NORFOLK...NEW HARTFORD...LITCHFIELD...FALLS
VILLAGE...CORNWALL BRIDGE...TILLSON...STANFORDVILLE...STAATSBURG...
RHINEBECK...RED HOOK...PORT EWEN...PLEASANT VALLEY...NEW PALTZ...
NAPANOCH...MILLERTON...MILLBROOK...KINGSTON...KERHONKSON...HYDE
PARK...HURLEY...DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4158 7396 4162 7426 4159 7436 4174 7458
      4175 7458 4202 7386 4194 7353 4203 7348
      4203 7301 4197 7302 4197 7292 4192 7290
      4179 7301 4164 7298 4146 7331 4149 7345
      4166 7351 4152 7353 4149 7392 4144 7399

$$

NAS
947 
WGUS71 KALY 091453
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1053 AM EDT FRI AUG 9 2013

CTC005-NYC027-111-091615-
/O.CON.KALY.FF.W.0042.000000T0000Z-130809T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-ULSTER NY-DUTCHESS NY-
1053 AM EDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
DUTCHESS...SOUTHERN ULSTER AND LITCHFIELD COUNTIES...

AT 1048 AM EDT...RAIN AND EMBEDDED ISOLATED THUNDERSTORMS PRODUCING 
FLASH FLOODING WERE REPORTED OVER THE WARNED AREA. RADAR ESTIMATES 2 
TO 4 INCHES OF RAIN OVER THE REGION...AND AN ADDITIONAL 1 TO 2 
INCHES IS POSSIBLE THROUGH NOON.  THERE HAS BEEN PONDING OF WATER ON 
ROADWAYS REPORTED...AS WELL AS SOME FLOODED BASEMENTS DUE TO THE 
HEAVY RAIN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
TORRINGTON...SHARON...NORFOLK...NEW HARTFORD...LITCHFIELD...FALLS
VILLAGE...CORNWALL BRIDGE...TILLSON...STANFORDVILLE...STAATSBURG...
RHINEBECK...RED HOOK...PORT EWEN...PLEASANT VALLEY...NEW PALTZ...
NAPANOCH...MILLERTON...MILLBROOK...KINGSTON...KERHONKSON...HYDE
PARK...HURLEY...DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4158 7396 4162 7426 4159 7436 4174 7458
      4175 7458 4202 7386 4194 7353 4203 7348
      4203 7301 4197 7302 4197 7292 4192 7290
      4179 7301 4164 7298 4146 7331 4149 7345
      4166 7351 4152 7353 4149 7392 4144 7399

$$

NAS
236 
WGUS71 KALY 091621
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT FRI AUG 9 2013

CTC005-NYC027-111-091630-
/O.EXP.KALY.FF.W.0042.000000T0000Z-130809T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-ULSTER NY-DUTCHESS NY-
1221 PM EDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR DUTCHESS...SOUTHERN ULSTER
AND LITCHFIELD COUNTIES...

RAIN IS SLOWLY EXITING THE REGION...NO FLASH FLOODING HAS BEEN 
REPORTED.  PONDING OF WATER IS OCCURRING ON ROADWAYS AND SOME 
BASEMENTS HAVE BEEN REPORTED AS FLOODED...BUT AGAIN...NO FLASH 
FLOODING HAS BEEN REPORTED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4158 7396 4162 7426 4159 7436 4174 7458
      4175 7458 4202 7386 4194 7353 4203 7348
      4203 7301 4197 7302 4197 7292 4192 7290
      4179 7301 4164 7298 4146 7331 4149 7345
      4166 7351 4152 7353 4149 7392 4144 7399

$$

NAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:27 AM EDT, 52 minutes earlier.

Area forecast discussion, Aug 9, 7:27 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
727 AM EDT FRI AUG 9 2013

.SYNOPSIS...
MUGGY AIR MASS IN PLACE AHEAD OF A SLOW MOVING COLD FRONT WILL ALLOW
FOR SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...TODAY. IN
THE WAKE OF THE COLD FRONT...DRIER AND LESS HUMID CONDITIONS WILL
RETURN FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 620 AM EDT...MODERATE TO HEAVY RAIN WAS FALLING ACROSS MUCH
OF THE FA AS COLD FRONT STILL REMAINS WELL TO OUR WEST ACRS THE
SAINT LAWRENCE VALLEY AND WESTERN NEW YORK. PREVIOUS FORECAST ON
TRACK WITH HEAVY RAIN SCENARIO. PCPN AMOUNTS HAVE ALREADY BEEN
FAIRLY HEAVY ACRS THE EASTERN CATSKILLS WITH A FEW LOCATIONS
PICKING UP OVER 1.50 INCHES OVERNIGHT. FOR THIS UPDATE ONLY
TWEAKED HOURLY GRIDS AND ADJUSTED QPF TO FIT CURRENT RADAR TRENDS.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR ALL OF
THE FA EXCLUDING THE WESTERN ADIRONDACKS. A SLOW MOVING COLD FRONT
PRESENTLY ACROSS THE SAINT LAWRENCE VALLEY AND WESTERN NEW YORK
WILL SLIDE EAST SOUTHEAST THROUGH OUR REGION THIS AFTERNOON. A
WARM AND VERY HUMID AIRMASS IS IN PLACE ACROSS OUR REGION AHEAD OF
THIS BOUNDARY AND MOST OF THE CRITERIA FOR FLASH FLOODING ARE IN
PLACE TODAY AS PWATS ARE MORE THAN 70 PERCENT ABOVE NORMAL BTWN 2
AND 2.25 INCHES...SURFACE DEWPOINTS ARE MAINLY IN THE UPPER 60S TO
LOWER 70S...K INDEX VALUES BTWN 35 AND 40...LIS BTWN -3 AND
-6...H8 WINDS 10-25 KTS AND H5 WINDS NOT QUITE AS FAVORABLE BTWN
25 AND 35 KTS. IN ADDITION STRONG THETA E RIDGE IS IN PLACE WITH
AXIS ORIENTED FROM SOUTHEAST CATSKILLS THROUGH SRN VT AT 18Z.
SHOWERS AND THUNDERSTORMS ARE THUS EXPECTED TO BECOME MORE
NUMEROUS AS THE MORNING PROGRESSES AND TOTAL RAINFALL AMOUNTS
THROUGH THIS AFTERNOON ARE EXPECTED TO BE 1 TO 3 INCHES WITH
SOME AREAS REACHING 5 INCHES WHICH WOULD BE ENOUGH TO PRODUCE FLASH
FLOODING AS 6 HOUR FFG VALUES ARE GENERALLY BTWN 3 AND 4 INCHES.
EXPECT HIGHS THIS AFTERNOON TO RANGE FROM THE MID 70S NORTHWEST TO
LOWER 80S SOUTHEAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
ANY LINGERING SHOWERS OR THUNDERSTORMS ARE EXPECTED TO END QUICKLY
THIS EVENING FOLLOWED BY CLEARING AND COOLER CONDITIONS TONIGHT.
LOWS ARE EXPECTED TO RANGE FROM THE LOWER 50S TO AROUND 60.

DRY AND LESS HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND AS A
RIDGE OF HIGH PRESSURE BUILDS ACROSS OUR REGION. IT WILL BE BREEZY
ON SATURDAY AS A FAIRLY GOOD PRESSURE GRADIENT REMAINS IN PLACE
BETWEEN THE DEPARTING FRONTAL BOUNDARY AND THE RIDGE OF HIGH
PRESSURE MOVING IN. EXPECT HIGHS ON SATURDAY TO BE IN THE MID 70S
TO MID 80S WITH HIGHS ON SUNDAY IN THE MID 70S TO LOWER 80S. LOWS
SATURDAY NIGHT AND SUNDAY NIGHT ARE EXPECTED TO BE IN THE MID 40S
TO MID 50S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ROAD CYCLONIC UPPER FLOW SHOULD DOMINATE DURING THE WORK WEEK.
SURFACE RIDGE IS EXPECTED TO SLIDE OFF THE EASTERN SEABOARD MONDAY
AS AN UPPER WAVE EMBEDDED WITHIN THE BROAD CYCLONIC FLOW APPROACHES
THE GREAT LAKES LATE IN THE DAY.  MAIN QUESTION IS JUST HOW MUCH
SUB-TROPICAL MOISTURE ADVECTS NORTHWARD MONDAY NIGHT INTO TUESDAY
WITH THE LATEST TRENDS A LITTLE FURTHER NORTH THAN PREVIOUS RUNS.
AT THIS TIME...WE WILL CONTINUE WITH THE HIGH CHANCE POPS MONDAY
NIGHT INTO TUESDAY WITH THE MENTION OF SOME THUNDER AS SHOWALTER
VALUES DROP TOWARD 0C.

TUESDAY NIGHT INTO WEDNESDAY...SOME DISCREPANCY WITH RESPECT TO HOW
AMPLIFIED THE UPPER PATTERN GETS FOR THE MID WEEK PERIOD.  THE
LATEST ECMWF IS A BIT MORE PRONOUNCED WITH THE UPPER TROUGH WITH THE
GGEM IN BETWEEN THE FLAT/PROGRESSIVE GFS SOLUTION.  GIVEN THE TIME
OF YEAR AND A LITTLE MORE AMPLIFICATION...WE WILL CONTINUE WITH THE
SLIGHT CHANCE FOR SHOWERS DURING WEDNESDAY.

FOR THURSDAY /AND FOR THE REMAINDER OF THE WEEK/...RATHER HIGH
CONSISTENCY OF A LARGE SURFACE ANTICYCLONE UNDERNEATH THE BROAD
CYCLONIC FLOW TO KEEP THE WEATHER TRANQUIL AND QUITE COMFORTABLE.
H850 TEMPS AVERAGING NEAR 10C AND LOWER DEWPOINTS TO RESULT IN NEAR
TO SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
COLD FRONT WAS SITUATED OVER THE ST LAWRENCE VALLEY EXTENDING
WESTWARD INTO WESTERN NY.  AHEAD OF THIS BOUNDARY REMAINS A WARM AND
VERY MOIST AIR MASS WITH MVFR AND IFR CIG/VIS DUE TO PERIODS OF
MODERATE TP HEAVY RAIN WHICH WILL REMAIN IN THE FORECAST FOR MUCH OF
THE DAY..AT LEAST THROUGH THIS MORNING.  PROBABILITIES FOR DEEPER
CONVECTION ARE EXPECTED TO ARRIVE WITH THE FRONTAL PASSAGE THIS
AFTERNOON AS WE WILL PLACE TEMPO GROUPS AT THIS TIME.

IN THE WAKE OF THE FROPA...SOMEWHAT IMPROVING CONDITIONS.
HOWEVER...AS WINDS RELAX AND/OR DECOUPLE...COULD SEE A RETURN TO
MVFR/IFR CONDITIONS WITH BR-FG FORMING.

SOUTH TO SOUTHWEST WINDS AT 10 MPH OR LESS THEN BECOMING WESTERLY
AROUND 10 KNOTS DURING THE MID-LATE AFTERNOON.  WINDS COULD BE GUSTY
AT TIMES AT KPSF AND IN ANY THUNDERSTORMS AT ALL TAF SITES. THOSE
WINDS ARE EXPECTED TO BECOME LIGHT TONIGHT.

OUTLOOK...
FRIDAY NIGHT...MODERATE OPERATIONAL IMPACT...CHC SHRA...TSRA.
SATURDAY THROUGH MONDAY...NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY NIGHT...MODERATE OPERATIONAL IMPACT...SCT SHRA...TSRA.
TUESDAY...MODERATE OPERATIONAL IMPACT...SCT SHRA...TSRA.

&&

.FIRE WEATHER...
MUGGY AIR MASS IN PLACE AHEAD OF A SLOW MOVING COLD FRONT WILL ALLOW
FOR SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...TODAY. IN
THE WAKE OF THE COLD FRONT...DRIER AND LESS HUMID CONDITIONS WILL
RETURN FOR THE WEEKEND.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF THE FA EXCLUDING
THE WESTERN ADIRONDACKS.

A COLD FRONT WILL SLOWLY MOVE FROM WEST TO EAST ACROSS THE WATCH
AREA THIS AFTERNOON. AHEAD OF THIS FRONT A WARM AND VERY HUMID
AIRMASS REMAINS IN PLACE ACROSS OUR REGION. SHOWERS AND
THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...ARE EXPECTED TO BECOME
NUMEROUS ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS
MORNING AND CONTINUE INTO THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO
3 INCHES WILL BE COMMON WITH SOME AREAS SEEING AMOUNTS UP TO 5
INCHES...WHICH WOULD BE ENOUGH TO PRODUCE FLASH FLOODING. THE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END AS THE FRONT MOVES
EAST OF OUR AREA LATE THIS AFTERNOON OR EARLY THIS EVENING.

DRIER AND LESS HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO
EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE SETTLES ACROSS OUR
REGION. THE NEXT CHANCE OF RAIN WILL BE ON TUESDAY WHEN SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ038>043-
     047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...11
NEAR TERM...11
SHORT TERM...11
LONG TERM...BGM
AVIATION...BGM/NAS
FIRE WEATHER...11
HYDROLOGY...11
Hazardous weather outlook, Aug 9, 4:10 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 AM EDT FRI AUG 9 2013

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
410 AM EDT FRI AUG 9 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE WESTERN ADIRONDACKS...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2
INCHES OR MORE AS WELL AS ANY REPORTS OF FLOODING TO THE NATIONAL
WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET
OR BY TELEPHONE.

NYZ032-033-101100-
NORTHERN HERKIMER-HAMILTON-
410 AM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS IN EAST
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY PRODUCE
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2
INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE
WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:53 PM EDTSpecial Weather StatementALYHamilton22 min
Aug 9, 3:08 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more15 hr
Aug 9, 6:59 AM EDTFlash Flood WarningALYColumbia, Rensselaer, Washington6 hr
Aug 9, 7:18 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 9, 7:50 AM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Aug 9, 8:37 AM EDTAreal Flood AdvisoryALYAlbany, Greene, Schoharie4 hr
Aug 9, 9:25 AM EDTAreal Flood AdvisoryALYColumbia, Greene4 hr
Aug 9, 12:27 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 9, 12:48 PM EDTFlash Flood WarningALYDutchess3 hr
Aug 9, 4:11 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Aug 9, 4:50 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess3 hr
Aug 9, 5:09 PM EDTSpecial Weather StatementALYPutnam21 min
Aug 9, 5:12 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 9, 5:18 PM EDTFlash Flood WarningALYDutchess, Ulster117 min
Aug 9, 5:46 PM EDTSpecial Weather StatementALYPutnam29 min

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.